Skip to main content
×
Home
    • Aa
    • Aa

Computational randomness and lowness*

  • Sebastiaan A. Terwijn (a1) and Domenico Zambella (a2)
Abstract
Abstract

We prove that there are uncountably many sets that are low for the class of Schnorr random reals. We give a purely recursion theoretic characterization of these sets and show that they all have Turing degree incomparable to 0′. This contrasts with a result of Kučera and Terwijn [5] on sets that are low for the class of Martin-Löf random reals.

Copyright
Footnotes
Hide All
*

Research supported by the Netherlands Foundation for Scientific Research (NWO) Project PGS 22-262. Most of this research was done while the authors were working at the University of Amsterdam.

Footnotes
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1] K. Ambos-Spies and A. Kučera , Randomness in computability theory, Computability theory and its applications: Current trends and open problems ( P. Cholak , S. Lempp , M. Lerman , and R. A. Shore , editors), Contemporary Mathematics, vol. 257, AMS, Providence RI, 2000, pp. 114.

[4] A. Kučera , Measure, Π10-classes, and complete extensions of PA, Recursion Theory Week 1984 ( H.-D. Ebbinghaus , G. H. Müller , and G. E. Sacks , editors), Lecture Notes in Mathematics, vol. 1141, Springer-Verlag, 1985, pp. 245259.

[7] P. Martin-Löf , The definition of random sequences, Information and Control, vol. 9 (1966), pp. 602619.

[8] W. Miller and D. A. Martin , The degrees of hyperimmune sets, Z. Math. Logik Grundlagen Math, vol. 14 (1968), pp. 159166.

[10] J. Raisonnier , A mathematical proof of S. Shelah's theorem on the measure problem and related results, Israel Journal of Mathematics, vol. 48 (1984), pp. 4856.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Abstract views

Total abstract views: 22 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 18th August 2017. This data will be updated every 24 hours.